MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.ijscr.2025.111614

Медицинская библиотека · International journal of surgery case reports · 2025

Type II Kounis syndrome triggered by iodinated contrast during coronary angioplasty: A case report and clinical insights.

Darwish Mohamad, Chaddad Rima, Hassan Syed Muhammad, Khan Allahdad, El Kasty Mohamad, Nasrallah Jamil

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION AND

IMPORTANCE

Kounis syndrome or "allergic angina" or "allergic myocardial infarction" is acute coronary syndrome that results from hypersensitivity reactions. It may also result from interventions involving the use of iodinated contrast media in patients with previous coronary artery disease. Early treatment and diagnosis prevent severe cardiovascular implications.

CASE PRESENTATION: We present the case of a 57-year-old male patient with a history of ischemic heart disease who developed Type II Kounis syndrome during a scheduled coronary angioplasty. On administration of iodinated contrast (Visipaque), the patient suddenly experienced anaphylactic shock, diffuse coronary vasospasm, ST elevation, and acute left ventricular failure. Although he did not have any known history of previous allergies, the clinical presentation was consistent with acute hypersensitivity reaction superimposed on atherosclerotic disease. Immediate treatment with intravenous adrenaline, corticosteroids, antihistamines, and hemodynamic stabilization resulted in rapid clinical stabilization.

CLINICAL DISCUSSION: Coronary angiography was found to reveal complete reversal of coronary spasm after treatment. Follow-up laboratory tests demonstrated a stark rise in the concentration of serum tryptase during the acute attack, followed by normalization, which confirmed mast cell activation. The patient was discharged in stable condition with cardiology and allergology follow-up, including contrast allergy test.

CONCLUSION

Kounis syndrome is an uncommon but life-threatening condition to be remembered in patients with pre-existing coronary artery disease undergoing contrast-related procedures and developing features of anaphylaxis. This case report highlights the clinical presentation of Type II Kounis syndrome, and awareness and multidisciplinary approach need to be increased for optimal outcome.

Для цитирования: Darwish Mohamad, Chaddad Rima, Hassan Syed Muhammad, Khan Allahdad, El Kasty Mohamad, Nasrallah Jamil. Type II Kounis syndrome triggered by iodinated contrast during coronary angioplasty: A case report and clinical insights.. International journal of surgery case reports. 2025. DOI: 10.1016/j.ijscr.2025.111614.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.